Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 130, NWS St. Louis, MO

March 31, 2006Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2006, 12:29 AM CST for Saint Louis County, City of Saint Louis, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2006, 12:29 AM CST (06:29 UTC)
Expired
Mar 31, 2006, 1:24 AM CST
In force
55 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:17 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 310629
SVRLSX
MOC189-510-310730-
/O.NEW.KLSX.SV.W.0130.060331T0629Z-060331T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 AM CST FRI MAR 31 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI

* UNTIL 130 AM CST

* AT 1227 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES WEST OF EUREKA...OR ABOUT NEAR UNION...AND MOVING EAST AT 55
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILDWOOD...
  ELLISVILLE...
  BALLWIN...
  MANCHESTER...
  CLARKSON VALLEY...
  TOWN AND COUNTRY...
  FRONTENAC...
  LADUE...
  CREVE COEUR...
  UNIVERSITY CITY...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3863 9074 3848 9073 3847 9030 3867 9019
      3882 9029

$$

CVKING
4 follow-up statements
000 
WWUS53 KLSX 310641
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 AM CST FRI MAR 31 2006

MOC189-510-310730-
/O.CON.KLSX.SV.W.0130.000000T0000Z-060331T0730Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
1241 AM CST FRI MAR 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR ST. LOUIS AND ST. LOUIS CITY COUNTIES...

AT 1237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 11 MILES WEST OF
WILDWOOD...MOVING NORTHEAST AT 55 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WILDWOOD...CLARKSON VALLEY...ELLISVILLE...CHESTERFIELD...BALLWIN...
TOWN AND COUNTRY...OVERLAND...CREVE COEUR...OLIVETTE AND FRONTENAC.

LAT...LON 3863 9074 3848 9073 3847 9030 3867 9019
      3882 9029

$$

CVKING
000 
WWUS53 KLSX 310654
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1254 AM CST FRI MAR 31 2006

MOC189-510-310730-
/O.CON.KLSX.SV.W.0130.000000T0000Z-060331T0730Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
1254 AM CST FRI MAR 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR ST. LOUIS AND NORTHERN ST. LOUIS CITY COUNTIES...

AT 1252 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER CLARKSON VALLEY...
MOVING NORTHEAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
TOWN AND COUNTRY...CREVE COEUR...ST. JOHN...BEL-RIDGE...OVERLAND...
WOODSON TERRACE...COOL VALLEY...KINLOCH...FERGUSON AND DELLWOOD.

LAT...LON 3863 9074 3849 9073 3856 9042 3862 9018
      3889 9017

$$

CVKING
000 
WWUS53 KLSX 310702
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 AM CST FRI MAR 31 2006

MOC189-510-310730-
/O.CON.KLSX.SV.W.0130.000000T0000Z-060331T0730Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
102 AM CST FRI MAR 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR ST. LOUIS AND NORTHERN ST. LOUIS CITY COUNTIES...

AT 1256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH OVER BALLWIN...MOVING NORTHEAST AT 55 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CLAYTON...NORMANDY...JENNINGS...NORTHWOODS...GREENDALE...RIVERVIEW...
BELLEFONTAINE NEIGHBORS...DELLWOOD...BLACK JACK AND SPANISH LAKE.

LAT...LON 3863 9074 3849 9073 3856 9042 3862 9018
      3889 9017

$$

CVKING
000 
WWUS53 KLSX 310724
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 AM CST FRI MAR 31 2006

MOC189-510-310734-
/O.CAN.KLSX.SV.W.0130.000000T0000Z-060331T0730Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
124 AM CST FRI MAR 31 2006

...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS AND ST. LOUIS CITY 
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3863 9074 3849 9073 3856 9042 3862 9018
      3889 9017

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:20 AM CST, 9 minutes earlier.

Area forecast discussion, Mar 31, 12:20 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1220 AM CST FRI MAR 31 2006

.DISCUSSION...
WDLY SCT SHRA AND TSRA CURRENTLY OCCURRING ALNG AND N OF SUBTLE
WRMFNT EXTDG SEWD THRU COU TO JUST S OF STL ATTM.  850 MB WAA ALSO
OCCURRING IN THIS AREA ON NOSE OF BROAD 40-50 KT SWLY LLJ. THIS
LLJ WILL INTENSIFY LTR THIS AFTN INTO THIS EVNG AND TRANSLATE EWD
THRU THE CWA THIS EVNG SE OF 850 MB LOW MOVG NEWD THRU THE NRN
PLAINS. THIS STG LLJ WILL PROVIDE INCRSG LOW LVL TEMPERATURE AND
MOISTURE ADVCTN AS WELL AS STG LOW LVL SHEAR ACRS THE CWA THIS
EVNG. A LINE OF CONVECTION IS FCST TO DVLP THIS EVNG AND MOVE
RAPIDLY EWD THRU THE CWA NR THE LLJ AXIS AND AHD OF SFC
TROF/DRYLINE PUSHING SEWD THRU THE CWA LTR TGT. MDLS ALSO SHOWING
UPR LVL DIVERGENCE OVR THE CWA ARND 06Z FRI SE OF MID-UPR LVL LOW
MOVG NEWD THRU WRN IA. CONVECTION SHOULD MOVE THRU THE UIN AND COU
AREAS THIS EVNG...THEN THRU THE SERN HALF OF THE CWA...FM STL
SEWD DURING THE OVERNIGHT HRS. DRY SLOT WILL MOVE NEWD THRU THE
CWA LT TGT AND FRI MRNG S OF MID-UPR LVL LOW MOVG NEWD THRU THE
NRN PLAINS AND INTO THE GRK LKS REGION. WILL LIKELY MENTION LOW
POPS OVR THE ERN AND SRN PTN OF THE CWA ON FRI. ALTHOUGH LTL MID-
UPR LVL FCRG AND ONLY SHALLOW LOW LVL MOISTURE...NAM MDL DEPICTS
WK SFC MOISTURE CNVG AND LOW LVL INSTABILITY ALNG AND AHD OF WK
CDFNT EXTDG SWWD FM SFC LOW OVR WI THRU SERN MO ARND 18Z FRI. MDLS
ALSO SHOWING SOME LOW LVL WRP ARND TYPE MOISTURE MOVG SEWD THRU
THE NRN PTN OF THE CWA FRI AFTN AND EVNG. SHOULD HAVE MOSTLY CLR
SKIES AND COOL CONDITIONS BY LT FRI NGT AS SFC AND UPR LVL RDG
MOVES EWD INTO THE CWA AS UPR LOW AND ASSOCIATED SFC LOW MOVES
WELL NE OF THE REGION. NEXT CHC OF RAIN WILL OCCUR LATE SAT NGT
INTO SUN AS LLJ BRINGS 850 MB WAA...THETA E ADVCTN AND MOISTURE
CNVG ESPECIALLY TO THE NRN AND WRN PTN OF THE CWA...AND WRMFNT
MOVES NEWD THRU THE CWA. THE CHC OF CONVECTION WILL CONT THRU SUN
AFTN INTO SUN EVNG AS SFC TROF/WK CDFNT MOVES SEWD THRU CWA.

GKS

&&

.AVIATION...
FOR THE 06Z TAFS...BACKEDGE OF TSRA ARE FOLLOWING THE DRY LINE
VERY WELL...NEAR A KUIN-KCOU LINE...AND EXPECT THIS TO PUSH THRU
THE KSTL/KSUS TAF SITES ARND 08Z...WITH LAST OF THE RESIDUAL SHRA
BY 09Z. MAIN THREAT IS GOING TO BE HIGH WIND GUSTS ALONG LEADING
EDGE OF TSRA...WITH GUSTS TO 40-45KTS. DRY SLOT/CLEARING THEN
WORKS IN SHORTLY AFTER DRY LINE PUSHES THRU AND WILL MAINTAIN
KCOU/KSTL/KSUS TAF SITES IN MOSTLY CLEAR CONDITIONS FOR THE
REMAINDER OF THE VALID TAF PERIOD. ONLY KUIN IN THE NORTH WILL GET
EDGED BY SOME WRAPAROUND CLOUDINESS BY LATE MORNING...WITH THESE
CLOUDS HANGING IN THRU MUCH OF FRIDAY EVENING.

MAIN STORY THRU LATE FRIDAY AFTERNOON WILL BE THE STRONG WINDS...
WITH A GRADUAL VEERING TO TAKE PLACE...FIRST WITH PASSAGE OF DRY
LINE TO SWITCH WINDS TO SW...AND THEN WITH PASSAGE OF COLD FRONT
DURING LATE MORNING AND EARLY AFTERNOON THAT WILL SHIFT WINDS TO
W. GUSTS WILL FINALLY DIMINISH TOWARDS LATE AFTERNOON/EARLY EVENING.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 31, 12:27 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1227 AM CST FRI MAR 31 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1227 AM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...REST OF TONIGHT

A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REST
OF TONIGHT FOR EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS. A TROUGH OF LOW PRESSURE WILL CONTINUE PUSHING THROUGH
OUR REGION ACTING AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE
HIGH AMOUNTS OF ATMOSPHERIC ENERGY WILL COMBINE WITH INSTABILITY
TO CREATE A SEVERE THREAT...ESPECIALLY FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY AND WEDNESDAY
AS THE UNSETTLED WEATHER PATTERN CONTINUES INTO NEXT WEEK WITH A NEW
DISTURBANCE EVERY COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED UNTIL APPROXIMATELY 2 AM...NOTABLY IN EAST
CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

TES

In the hours before

Local storm report, Mar 30, 11:01 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             12 E NEW LONDON         39.58N 91.17W
03/30/2006  E0.75 INCH       PIKE               IL   AMATEUR RADIO

&&

TES
Local storm report, Mar 30, 11:03 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     12 E NEW LONDON         39.58N 91.17W
03/30/2006  M71 MPH          PIKE               IL   AMATEUR RADIO

            TREE LIMBS ALSO DOWNED...SIZE UNKNOWN.

&&

TES
Local storm report, Mar 30, 11:26 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1126 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     TSTM WND GST     1 S JEFFERSON CITY      38.56N 92.19W
03/30/2006  E60 MPH          COLE               MO   TRAINED SPOTTER

            MULTIPLE POWER LINES/POLES DOWNED IN CENTRAL PORTIONS OF
            JEFFERSON CITY.

&&

TES
Local storm report, Mar 30, 11:28 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1128 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     BLAND                   38.30N 91.63W
03/30/2006                   GASCONADE          MO   LAW ENFORCEMENT

            PINE TREE DOWNED...SIZE UNKNOWN. CORNER OF POLICE
            OFFICER/S HOUSE BLOWN OUT.

&&

TES
Local storm report, Mar 30, 11:32 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     1 S KINGDOM CITY        38.93N 91.94W
03/30/2006                   CALLAWAY           MO   BROADCAST MEDIA

            SOME TREE DAMAGE ALONG COUNTY ROAD 110.

&&

TES
Local storm report, Mar 31, 12:29 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 AM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             BARRY                   39.70N 91.04W
03/30/2006  E1.75 INCH       PIKE               IL   LAW ENFORCEMENT

            REPORTED BY PIKE COUNTY SHERIFF.

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:14 PM CSTSevere Thunderstorm WarningLSXShelby31 min
Mar 30, 7:40 PM CSTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby50 min
Mar 30, 8:13 PM CSTSevere Thunderstorm WarningLSXLewis34 min
Mar 30, 9:02 PM CSTSevere Thunderstorm WarningLSXKnox, Lewis43 min
Mar 30, 9:20 PM CSTTornado WarningLSXBoone40 min
Mar 30, 9:45 PM CSTSevere Thunderstorm WarningLSXAudrain45 min
Mar 30, 9:53 PM CSTSevere Thunderstorm WarningLSXCole, Moniteau52 min
Mar 30, 9:57 PM CSTSevere Thunderstorm WarningLSXMonroe37 min
Mar 30, 10:21 PM CSTSevere Thunderstorm WarningLSXPike, Ralls39 min
Mar 30, 10:30 PM CSTSevere Thunderstorm WarningLSXBoone, Callaway45 min
Mar 30, 11:25 PM CSTSevere Thunderstorm WarningLSXCallaway, Montgomery29 min
Mar 30, 11:29 PM CSTSevere Thunderstorm WarningLSXGasconade, Osage39 min
Mar 30, 11:56 PM CSTSevere Thunderstorm WarningLSXFranklin49 min
Mar 31, 12:08 AM CSTSevere Thunderstorm WarningLSXLincoln52 min
Mar 31, 12:12 AM CSTSevere Thunderstorm WarningLSXSaint Charles, Warren48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.